Can you overdose or die if you use methamphetamine?

Yes, it is possible. Methamphetamine can raise your body temperature so much that you pass out. If not treated right away, this can cause death. Death can also occur from heart attack or stroke because the drug raises your heart beat and blood pressure, and constricts blood vessels. Nationwide, overdose deaths from the category of drugs that includes methamphetamine increased by 7.5 times between 2007 and 2017.1 In recent years, drug dealers have been secretly adding the deadly opioid fentanyl to methamphetamine, because it is cheaper to make. It is estimated that half of the deaths from meth use also involved a dangerous opioid like fentanyl.

1 Centers for Disease Control and Prevention, National Center for Health Statistics. Multiple Causes of Death 1999-2017 on CDC WONDER Online Database, released 2018. Available at http://wonder.cdc.gov.